Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 194, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 6, 2014, 6:51 PM CDT for Cedar County, St. Clair County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 6:51 PM CDT (23:51 UTC)
- Expired
- Aug 6, 2014, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS53 KSGF 062351
SVRSGF
MOC039-185-070030-
/O.NEW.KSGF.SV.W.0194.140806T2351Z-140807T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
SOUTH CENTRAL ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 730 PM CDT
* AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHERN
CEDAR COUNTY...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAPLINGER MILLS...CEDAR SPRINGS...COLLINS...FILLEY AND ROSCOE.
THIS WARNING ALSO INCLUDES TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3803 9374 3785 9357 3784 9357 3783 9360
3783 9363 3782 9363 3775 9383 3772 9394
3781 9401 3787 9397
TIME...MOT...LOC 2351Z 236DEG 17KT 3781 9389
HAIL...1.00IN
WIND...60MPH
$$
SCHAUMANN2 follow-up statements
259
WWUS53 KSGF 070006
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT WED AUG 6 2014
MOC039-185-070030-
/O.CON.KSGF.SV.W.0194.000000T0000Z-140807T0030Z/
CEDAR MO-ST. CLAIR MO-
706 PM CDT WED AUG 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ST. CLAIR AND NORTHEASTERN CEDAR COUNTIES UNTIL 730 PM CDT...
AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL
CEDAR COUNTY...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAPLINGER MILLS...CEDAR SPRINGS...COLLINS AND ROSCOE.
THIS WARNING ALSO INCLUDES TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3803 9374 3785 9357 3784 9358 3783 9363
3782 9363 3776 9380 3776 9386 3782 9393
3789 9395
TIME...MOT...LOC 0006Z 236DEG 17KT 3785 9382
HAIL...0.88IN
WIND...60MPH
$$
SCHAUMANN449
WWUS53 KSGF 070031
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT WED AUG 6 2014
MOC039-185-070041-
/O.EXP.KSGF.SV.W.0194.000000T0000Z-140807T0030Z/
CEDAR MO-ST. CLAIR MO-
731 PM CDT WED AUG 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. CLAIR AND
NORTHEASTERN CEDAR COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3803 9374 3785 9357 3784 9358 3783 9363
3782 9363 3776 9380 3776 9386 3782 9393
3789 9395
TIME...MOT...LOC 0006Z 236DEG 17KT 3785 9382
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:55 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 6, 2:55 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT Wed Aug 6 2014 .SHORT TERM...(This Evening through Thursday) Issued at 230 PM CDT WED AUG 6 2014 A shortwave was noted on the water vapor imagery this afternoon over central Kansas. This feature will move across the Missouri Ozarks late tonight into tomorrow and bring the first complex of widespread showers and thunderstorms. A decent low level jet will kick in late tonight and early tomorrow morning around 45 knots. This should enhance convection tonight and with PW values approaching 2 inches...these storms will be efficient rain producers. There is no organized severe weather expected but can't rule out some isolated strong convection with gusty winds and small hail along with dangerous cloud to ground lightning. Overnight convection will slowly moving eastward during the first half of the day on Thursday with additional convection developing along the frontal boundary further west. .LONG TERM...(Thursday Night through Wednesday) Issued at 230 PM CDT WED AUG 6 2014 The models have backed off on the convection complex for Thursday night but still indicate a low level jet up to 40 knots kicking in by late Thursday night. This should energize at least some convection near the boundary across the area. The models still hint at another organized complex to develop late Friday night into Saturday morning. The boundary will linger through the weekend into early next week with another round of convection possibly developing Saturday night into Sunday and again Sunday night into Monday. Total QPF still on track at a widespread 1 to 3 inches with isolated amounts up to 4 inches possible across central Missouri and east of Highway 65 over the eastern Ozarks. No organized severe weather expected with the complexes of storms. At this time...will not need any headlines or flash flood watches but note that localized heavier rainfall amounts could lead to some brief and minor issues. For the middle of next week...Tuesday into Wednesday...went more with the ECMWF and kept the forecast drier as the frontal boundary is pushed further south into the Gulf Coast region. Seasonable temperatures will continue into next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1247 PM CDT WED AUG 6 2014 Forecast concerns continue to center on rain/storm chances. Isolate to widely scattered convection will fire this afternoon and get close to the JLN aerodrome. At this point, activity looks like it will remain far enough west/east of SGF/BBG and will keep out of the forecast at these locations this afternoon. Heading into tonight, a more organized area of showers and storms will develop just to the northwest of the area and slowly move into the region. Have provided an initial timing estimate of this activity. Additional tweaks are likely and there remains a chance of periodic IFR visibility with any heavier downpours of rain. This activity will slowly exit east Thursday morning with improving conditions during the late morning hours. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Gagan
Hazardous weather outlook, Aug 6, 3:11 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 311 PM CDT WED AUG 6 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 311 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED HAIL RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MISSOURI OZARKS INTO EXTREME SOUTHEAST KANSAS. SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL UP TO THE SIZE OF PENNIES. A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP OVERNIGHT PUSH INTO SOUTHEAST KANSAS AND CENTRAL MISSOURI OVERNIGHT BRINGING HEAVY RAIN TO THE AREA. AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING ACROSS THE AREA AND SPREADING SOUTHEAST THROUGH THE REMAINDER OF THE MISSOURI OZARKS. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. MULTIPLE ROUNDS OF THUNDERSTORMS WILL THEN BE POSSIBLE THROUGH THE WEEKEND AND EARLY NEXT WEEK WITH OCCASIONAL HEAVY RAINFALL. WIDESPREAD ONE TO THREE INCHES AND ISOLATED HIGHER AMOUNTS UP TO 4 INCHES WILL BE POSSIBLE... WITH THE HIGHER AMOUNTS EXPECTED OVER THE EASTERN OZARKS AND CENTRAL MISSOURI. NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH THE WEEKEND BUT AN ISOLATED STRONG STORM OR TWO WILL BE POSSIBLE WITH GUSTY WINDS UP TO 50 MPH AND SMALL HAIL UP TO THE SIZE OF PENNIES. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED AT TIMES THIS WEEK ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.